Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 22, 2015, 4:15 PM EDT for Floyd County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2015, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 22, 2015, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Floyd County, GA
The radar
The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738
WWUS82 KFFC 222015
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT WED JUL 22 2015
GAZ019-020-222045-
BARTOW GA-FLOYD GA-
415 PM EDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF SHANNON...OR 4 MILES
NORTH OF DOWNTOWN ROME...MOVING SOUTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...KINGSTON...SHANNON AND PINSON.
LAT...LON 3429 8522 3439 8514 3432 8489 3420 8489
3411 8502
TIME...MOT...LOC 2015Z 296DEG 20KT 3431 8514
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:57 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 22, 2:57 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT WED JUL 22 2015 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SHORT TERM /TODAY THROUGH THURSDAY/... CURRENT RADAR LOOP SHOWS SHOWERS WITH SOME ISOLATED THUNDERSTORMS MOVING INTO NW GA. WEAK WEST TO NORTHWEST FLOW IS STILL EXPECTED TO BECOME A LITTLE MORE ACTIVE OVER THE NEXT 24 HOURS. EXCEPTING TO SEE MORE AREAL COVERAGE TODAY THAN YESTERDAY WITH THE PRECIPITATION BUT THURSDAY APPEARS TO BE OUR MOT ACTIVE DAY. DEEPER MOISTURE OVER TN WILL CONTINUE TO SINK SOUTH INTO GA THROUGH THU AFTERNOON BRINGING A STRONGER SHORT WAVE AND LIKELY POPS TO THE STATE. ALSO EXPECTING INCREASED INSTABILITY SO THE MARGINAL RISK AREA SPC HAS OVER ALMOST THE ENTIRE STATE FOR DAY 2 STILL LOOKS GOOD. PERSISTENCE ON TEMPS ACROSS CENTRAL GA LOOKS GOOD WITH SLIGHTLY COOLER TEMPS ACROSS NORTH GA. COOLER TEMPS CWA WIDE ON THURSDAY DUE TO ADDITIONAL CLOUDS AND PRECIP. 01 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NOT MANY CHANGES TO THE PREVIOUS LONG TERM FORECAST. FOR FRIDAY...LARGE SCALE SYNOPTIC PATTERN WILL BE DOMINATED BY BROAD MID-LEVEL RIDGING OVER THE SOUTHERN PLAINS...SUPPORTING NORTHWEST FLOW ALOFT ACROSS THE SOUTHEAST US. A WEAK DISTURBANCE WITHIN THIS FLOW WILL INTERACT WITH A NEARLY STATIONARY SURFACE BOUNDARY TO PROVIDE A FOCUS FOR CONVECTIVE DEVELOPMENT...PARTICULARLY ACROSS THE CENTRAL PORTION OF THE CWA DURING THE AFTERNOON. MEANWHILE...DRIER AIR WILL BEGIN TO FILTER INTO THE NORTHERN PORTION OF THE CWA. SATURDAY AND SUNDAY...RELATIVELY TRANQUIL WEATHER EXPECTED AS SURFACE HIGH PRESSURE RIDGES DOWN THE SPINE OF THE APPALACHIANS AND H5 RIDGE BEGINS TO BUILD SLIGHTLY EAST OVER THE SOUTHEAST. RELATIVELY DRIER AIR /PW VALUES 1-1.50INCHES/ SHOULD SUPPRESS WIDESPREAD CONVECTION...BUT CANNOT RULE OF A FEW DIURNALLY ENHANCED THUNDERSTORMS WITH THE CONTINUED WARM TEMPERATURES. MONDAY THROUGH WEDNESDAY...EXPECT A GRADUAL INCREASE IN MOISTURE DURING THIS PERIOD. POTENT TROUGH MOVING ACROSS NORTHERN ROCKIES WILL FLATTEN THE PERSISTENT H5 RIDGE AND GENERATE MINOR PERTURBATIONS IN THE MID LEVEL FLOW PATTERN. GFS AND ECMWF BOTH INDICATE RIDGE WILL SUPPRESS WIDESPREAD PRECIPITATION FOR THE MOST PART MONDAY AND TUESDAY...BUT DO EXPECT THESE DISTURBANCES TO AFFECT THE AREA BY MID WEEK. THEREFORE...EXPECT POPS TO INCREASE BY WEDNESDAY. WILL ALSO CONTINUE TO MONITOR THE POTENTIAL FOR A PSUEDO-TROPICAL DISTURBANCE DEVELOPING OFF THE EAST COAST OF FLORIDA AT THE END OF THE PERIOD...AS INDICATED BY THE ECMWF. KOVACIK && .AVIATION... 18Z UPDATE... NO MAJOR CHANGES TO THE FORECAST. VFR CONDITIONS WILL CONTINUE EXCEPT IN AND AROUND CONVECTIVE DEVELOPMENT THIS AFTERNOON AND THU AFTERNOON. WINDS EXPECTED TO STAY OUT OF THE NW AT 10KT OR LESS. NO RESTRICTIONS TO VSBYS EXCEPT IN AND AROUND TSRA ACTIVITY. //ATL CONFIDENCE... 18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 92 73 91 / 40 50 40 40 ATLANTA 75 89 73 91 / 40 50 40 50 BLAIRSVILLE 69 85 66 86 / 50 60 40 30 CARTERSVILLE 74 87 73 92 / 50 60 40 30 COLUMBUS 77 93 75 93 / 40 50 50 50 GAINESVILLE 72 90 72 90 / 40 60 40 30 MACON 75 94 75 94 / 40 50 50 50 ROME 73 89 72 92 / 50 60 40 30 PEACHTREE CITY 73 90 73 92 / 40 50 40 50 VIDALIA 77 95 76 94 / 40 50 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS... HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON... MARION...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PULASKI... SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKINSON. && SHORT TERM...01 LONG TERM....KOVACIK AVIATION...01
Hazardous weather outlook, Jul 22, 11:54 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1154 AM EDT WED JUL 22 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1154 AM EDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL GEORGIA THIS AFTERNOON INTO EARLY EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... MAX HEAT INDICES OF 103 TO 109 CAN BE EXPECTED. REFER TO THE HEAT ADVISORY /ATLNPWFFC/ FOR MORE INFORMATION. GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL...CAN BE EXPECTED WITH ANY STRONG THUNDERSTORMS. ISOLATED STORMS COULD BE SEVERE AND PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAT INDICES AROUND 105 WILL BE POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA ON THURSDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH TUESDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 22, 3:45 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT WED JUL 22 2015
GAZ001-222015-
DADE GA-
345 PM EDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 415 PM
EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JASPER...MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...CLOUDLAND CANYON STATE PARK...MORGANVILLE...COLE CITY...NEW
ENGLAND...WILDWOOD...HOOKER AND STEPHENSVILLE.
LAT...LON 3498 8536 3495 8538 3487 8544 3482 8545
3481 8546 3483 8549 3488 8559 3497 8560
3498 8560
TIME...MOT...LOC 1945Z 289DEG 24KT 3502 8562Special weather statement, Jul 22, 4:13 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT WED JUL 22 2015
GAZ001>003-222045-
DADE GA-CATOOSA GA-WALKER GA-
413 PM EDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA AND WALKER
COUNTIES UNTIL 445 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS EXTENDING FROM
LOOKOUT MOUNTAIN TO NEAR CHATTANOOGA VALLEY TO NEAR TRENTON...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...WINDS UP TO 40 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...RINGGOLD...FORT OGLETHORPE...ROSSVILLE...CHICKAMAUGA...
LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...LA FAYETTE...LAKEVIEW...
CHATTANOOGA VALLEY...GRAYSVILLE...BLUE SPRING...BOYNTON...NOBLE...
CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...BEAUMONT...INDIAN
SPRINGS...ROCK SPRING AND LINWOOD.
LAT...LON 3487 8505 3486 8506 3482 8507 3481 8512
3482 8513 3477 8515 3474 8516 3473 8518
3469 8534 3484 8552 3488 8543 3498 8538
3499 8499
TIME...MOT...LOC 2012Z 299DEG 32KT 3497 8534 3487 8539 3483 8557Special weather statement, Jul 22, 4:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT WED JUL 22 2015
GAZ019-020-222045-
BARTOW GA-FLOYD GA-
415 PM EDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF SHANNON...OR 4 MILES
NORTH OF DOWNTOWN ROME...MOVING SOUTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...KINGSTON...SHANNON AND PINSON.
LAT...LON 3429 8522 3439 8514 3432 8489 3420 8489
3411 8502
TIME...MOT...LOC 2015Z 296DEG 20KT 3431 8514The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:24 PM EDT | Special Weather Statement | FFC | Meriwether | 36 min |
| Jul 21, 8:36 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Spalding | 24 min |
| Jul 21, 8:55 PM EDT | Special Weather Statement | FFC | Harris | 35 min |
| Jul 21, 8:59 PM EDT | Special Weather Statement | FFC | Spalding | 31 min |
| Jul 21, 9:19 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jul 21, 9:29 PM EDT | Special Weather Statement | FFC | Talbot | 31 min |
| Jul 21, 9:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Jul 21, 9:59 PM EDT | Special Weather Statement | FFC | Talbot | 31 min |
| Jul 22, 4:02 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 34 more | 16 hr |
| Jul 22, 3:45 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Jul 22, 4:13 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 32 min |
| Jul 22, 4:40 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Jul 22, 4:45 PM EDT | Special Weather Statement | FFC | Whitfield | 30 min |
| Jul 22, 5:07 PM EDT | Special Weather Statement | FFC | Murray | 38 min |
| Jul 22, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 44 min |
| Jul 22, 5:31 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Jul 22, 5:41 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
| Jul 22, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Pickens | 38 min |
| Jul 22, 6:13 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Jul 22, 6:17 PM EDT | Special Weather Statement | FFC | Harris, Troup | 28 min |
| Jul 22, 6:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Jul 22, 6:47 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Jul 22, 6:59 PM EDT | Special Weather Statement | FFC | Clayton | 31 min |
| Jul 22, 7:25 PM EDT | Special Weather Statement | FFC | Talbot | 35 min |
| Jul 22, 7:32 PM EDT | Special Weather Statement | FFC | Clayton | 28 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.